Alert archive / South Dakota / Flash Flood Warnings in 2016
Flash Flood Warning 4, NWS Rapid City, SD
NWS Rapid City, SD issued this flash flood warning at Jul 22, 2016, 9:51 PM MDT for Haakon County, South Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 9:51 PM MDT (03:51 UTC)
- Expired
- Jul 23, 2016, 3:45 AM MDT
- In force
- 6 hr
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Flood severity
- None
County Haakon County, SD
The radar
The Rapid City radar (KUDX), 127 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:45 PM MDT | FLASH FLOOD | 4 Wsw Midland, SD | WATER FROM MUD CREEK ROSE AND GOT INTO HOMEOWNERS BASEMENT AND PARTS OF DRIVEWAY. HEARD SECONDHAND REPORTS OF PEOPLE TO HIS NORTH HAVING +4 INCHES OF RAIN FROM STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3157 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- -145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317
WGUS53 KUNR 230351
FFWUNR
SDC055-230945-
/O.NEW.KUNR.FF.W.0004.160723T0351Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
951 PM MDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HAAKON COUNTY IN WEST CENTRAL SOUTH DAKOTA...
* UNTIL 345 AM MDT
* AT 950 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDLAND.
ADDITIONAL RAINFALL AMOUNTS OF 1 O 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
4404 10115 4404 10136
$$
JC4 follow-up statements
164
WGUS73 KUNR 230353
FFSUNR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
953 PM MDT FRI JUL 22 2016
SDC055-230945-
/O.CON.KUNR.FF.W.0004.000000T0000Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAAKON SD-
953 PM MDT FRI JUL 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT FOR
SOUTHEASTERN HAAKON COUNTY...
AT 953 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDLAND.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
4404 10115 4404 10136
$$
JC383
WGUS73 KUNR 230437
FFSUNR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1037 PM MDT FRI JUL 22 2016
SDC055-230945-
/O.CON.KUNR.FF.W.0004.000000T0000Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAAKON SD-
1037 PM MDT FRI JUL 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT FOR
SOUTHEASTERN HAAKON COUNTY...
AT 1034 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER 4 INCHES OF RAIN IS
ESTIMATED TO HAVE FALLEN. FLASH FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOCATIONS AROUND MIDLAND...ESPECIALLY NORTHWEST AND WEST OF TOWN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
4404 10115 4404 10136
$$
JC297
WGUS73 KUNR 230647
FFSUNR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1247 AM MDT SAT JUL 23 2016
SDC055-230945-
/O.CON.KUNR.FF.W.0004.000000T0000Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAAKON SD-
1247 AM MDT SAT JUL 23 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT FOR
SOUTHEASTERN HAAKON COUNTY...
AT 1239 AM MDT...DOPPLER RADAR INDICATED OVER 4 INCHES OF RAIN HAVE
FALLEN NORTHWEST OF MIDLAND.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDLAND AND AREAS NORTH AND WEST OF HIGHWAY 14...
AND EAST OF OTTUMWA ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WILL CAUSE FLOODING ALONG SMALL CREEKS AND STREAMS...
FARMLAND...AND OTHER LOW LYING AREA. BE ESPECIALLY CAUTIOUS AT NIGHT
WHEN IT IS HARDER TO SEE FLOODING. TURN AROUND...DON'T DROWN IF YOU
SEE WATER OVER THE ROAD.
&&
LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
4404 10115 4404 10136
$$
SANDERS595
WGUS73 KUNR 230937
FFSUNR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
337 AM MDT SAT JUL 23 2016
SDC055-230945-
/O.EXP.KUNR.FF.W.0004.000000T0000Z-160723T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAAKON SD-
337 AM MDT SAT JUL 23 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HAAKON COUNTY WILL EXPIRE
AT 345 AM MDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4419 10137 4420 10117 4417 10116 4417 10111
4404 10115 4404 10136
$$
POJORLIEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:06 PM MDT, 45 minutes earlier.
Area forecast discussion, Jul 22, 9:06 PM MDT, 45 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
906 PM MDT FRI JUL 22 2016
.UPDATE...
Issued at 900 PM MDT Fri Jul 22 2016
Thunderstorms continue to rumble cross the CWA. One batch is
focused on outflow boundaries across central SD. Another batch,
mostly elevated, was located over northeast WY into northwest SD
where low level jet is starting to perk the storms up a bit.
Forecast updated to account for latest timing and trends.
&&
.SHORT TERM...(This Evening Through Saturday Night)
Issued at 234 PM MDT Fri Jul 22 2016
Current surface map shows low over southeast Montana with trof
into the Nebraska Panhandle. Weak shortwave crossing the forecast
area triggering scattered thunderstorms. MLCAPE ranges from around
1000J/kg across northeast Wyoming with 4000+J/kg across northwest
South Dakota. Sufficient shear for a few severe storms, especially
across northwest South Dakota. Bulk of thunderstorm activity will
move east of the forecast area overnight.
Cold front crosses northeast Wyoming and western South Dakota
late tonight...and through south central South Dakota around noon.
Highs 10-15F cooler for Saturday. BL-850mb winds support northwest
winds of 15-30 mph.
.LONG TERM...(Sunday Through Friday)
Issued at 234 PM MDT Fri Jul 22 2016
High pressure over the Dakotas for Sunday. With marginal
moisture...and isolated afternoon thunderstorm is possible over
the Black Hills.
Upper flow will be quasi-zonal Sunday through next Thursday, with
periodic shortwave troughs bringing a daily chance for
thunderstorms. Temperatures will be slightly above average.
&&
.AVIATION...(For the 06Z TAFS Through 06Z Saturday Night)
Issued At 900 PM MDT Fri Jul 22 2016
Isolated to scattered thunderstorms with local IFR conditions
will continue overnight. Late tonight, a strong cold front will
bring gusty northwest winds to the area into Saturday. Outside of
storms, VFR conditions expected.
&&
.FIRE WEATHER...
Issued at 900 PM MDT Fri Jul 22 2016
Temperatures and relative humidities continue to recover this
evening, so the Red Flag Warning has been allowed to expire.
Cold front will cross the area late tonight with gusty northwest
winds for Saturday. Minimum relative humidities will drop below
20 percent for northeast Wyoming and much of western South Dakota
with wind sufficient for the continuation of the Fire Weather
Watch.
&&
.UNR Watches/Warnings/Advisories...
SD...Fire Weather Watch from Saturday afternoon through Saturday
evening for SDZ260>262-264.
WY...Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ259-297>299.
&&
Update...Helgeson
SHORT TERM...7
LONG TERM...7
AVIATION...Helgeson
FIRE WEATHER...HelgesonHazardous weather outlook, Jul 22, 5:29 AM MDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 529 AM MDT FRI JUL 22 2016 SDZ001-002-012-013-025-026-031-072-073-231300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- 529 AM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAT INDEX VALUES WILL REACH 98 TO 102 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS WILL INCREASE EARLY SATURDAY...WITH GUSTS REACHING 35 TO 45 MPH. THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ024-028-029-WYZ057-231300- NORTHERN BLACK HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- WYOMING BLACK HILLS- 529 AM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BLACK HILLS OF SOUTH DAKOTA AND WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY WYZ054>056-058-071-231300- NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON- NORTHEASTERN CROOK- 529 AM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 900 PM THIS EVENING FOR VERY LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND DRY LIGHTNING. ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON...BUT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ014-032-043-044-046-047-049-231300- ZIEBACH-HAAKON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- 529 AM MDT FRI JUL 22 2016 /629 AM CDT FRI JUL 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL REACH 100 TO 107 THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH OF INTERSTATE 90. LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ027-030-041-042-074-231300- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-OGLALA LAKOTA- HERMOSA FOOT HILLS- 529 AM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL REACH 98 TO 102 DEGREES THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST AGAIN SUNDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Jul 22, 6:21 PM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
621 PM MDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST MEADOW 45.53N 102.22W
07/22/2016 E90 MPH PERKINS SD STORM CHASER
90-100 MPH WINDS ESTIMATED. DAMAGE PICTURE SENT VIA
SOCIAL MEDIA.
&&
CORRECTED EVENT TIME
WFO UNRSpecial weather statement, Jul 22, 7:14 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 714 PM MDT FRI JUL 22 2016 WYZ054-230145- NORTHERN CAMBELL WY- 714 PM MDT FRI JUL 22 2016 ...STRONG THUNDERSTORM OVER NORTHEASTERN CAMPBELL COUNTY... AT 714 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF GILLETTE AIRPORT...OR 14 MILES NORTH OF GILLETTE... MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTON. LAT...LON 4435 10560 4452 10570 4470 10529 4444 10515 TIME...MOT...LOC 0114Z 245DEG 31KT 4447 10556 JC
Local storm report, Jul 22, 7:59 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
759 PM MDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND GST 10 W EDGEMONT 43.30N 104.02W
07/22/2016 M53 MPH FALL RIVER SD DEPT OF HIGHWAYS
0405 PM TSTM WND GST 1 E CAMP CROOK 45.55N 103.97W
07/22/2016 E65 MPH HARDING SD TRAINED SPOTTER
0410 PM TSTM WND GST 7 SSW SHADEHILL RESERVO 45.66N 102.29W
07/22/2016 E60 MPH PERKINS SD PUBLIC
0420 PM TSTM WND GST MEADOW 45.53N 102.22W
07/22/2016 E65 MPH PERKINS SD TRAINED SPOTTER
0426 PM TSTM WND GST 1 N BUFFALO 45.60N 103.55W
07/22/2016 M70 MPH HARDING SD ASOS
0431 PM TSTM WND GST BUFFALO 45.59N 103.55W
07/22/2016 M71 MPH HARDING SD MESONET
0442 PM TSTM WND GST MEADOW 45.53N 102.22W
07/22/2016 E90 MPH PERKINS SD STORM CHASER
90-100 MPH WINDS ESTIMATED. DAMAGE PICTURE SENT VIA
SOCIAL MEDIA.
0445 PM TSTM WND GST MEADOW 45.53N 102.22W
07/22/2016 E90 MPH PERKINS SD TRAINED SPOTTER
0450 PM HAIL 5 NE MEADOW 45.59N 102.16W
07/22/2016 E1.00 INCH PERKINS SD PUBLIC
0500 PM TSTM WND GST 7 SSE MEADOW 45.44N 102.17W
07/22/2016 M77 MPH PERKINS SD DEPT OF HIGHWAYS
0500 PM HAIL 7 E MEADOW 45.55N 102.08W
07/22/2016 E1.75 INCH PERKINS SD PUBLIC
0500 PM TSTM WND GST 7 E MEADOW 45.55N 102.08W
07/22/2016 E70 MPH PERKINS SD PUBLIC
0530 PM TSTM WND GST 4 NNW GLAD VALLEY 45.45N 101.81W
07/22/2016 E60 MPH ZIEBACH SD PUBLIC
0540 PM TSTM WND GST 6 ENE GLAD VALLEY 45.45N 101.68W
07/22/2016 E60 MPH ZIEBACH SD PUBLIC
0555 PM TSTM WND GST 7 E GLAD VALLEY 45.38N 101.64W
07/22/2016 E60 MPH ZIEBACH SD PUBLIC
0558 PM TSTM WND GST 8 WSW GLAD VALLEY 45.36N 101.94W
07/22/2016 E60 MPH ZIEBACH SD TRAINED SPOTTER
0600 PM TSTM WND GST 7 ESE GLAD VALLEY 45.36N 101.64W
07/22/2016 E60 MPH ZIEBACH SD TRAINED SPOTTER
0600 PM HEAVY RAIN 7 ESE GLAD VALLEY 45.36N 101.64W
07/22/2016 M1.60 INCH ZIEBACH SD TRAINED SPOTTER
&&
MELocal storm report, Jul 22, 8:51 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
851 PM MDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL OTTUMWA 44.23N 101.34W
07/22/2016 E1.00 INCH HAAKON SD PUBLIC
&&
MELocal storm report, Jul 22, 8:57 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
857 PM MDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 6 SW KIRLEY 44.47N 101.41W
07/22/2016 E1.00 INCH HAAKON SD PUBLIC
&&
MESpecial weather statement, Jul 22, 9:28 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
928 PM MDT FRI JUL 22 2016
SDZ014-230400-
ZIEBACH SD-
928 PM MDT FRI JUL 22 2016
...STRONG THUNDERSTORM OVER SOUTHEASTERN ZIEBACH COUNTY...
AT 928 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHEAST OF CHERRY CREEK...OR 17 MILES SOUTH OF EAGLE BUTTE...
MOVING NORTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAGLE BUTTE AND SOUTH EAGLE BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4499 10114 4475 10113 4471 10117 4469 10123
4470 10125 4468 10127 4468 10131 4484 10162
4500 10151
TIME...MOT...LOC 0328Z 195DEG 25KT 4475 10130
JCThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:27 PM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 25 min |
| Jul 22, 8:25 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson | 65 min |
| Jul 22, 9:28 PM MDT | Special Weather Statement | UNR | Ziebach | 32 min |
| Jul 22, 9:35 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson | 55 min |
| Jul 22, 10:28 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson | 62 min |
| Jul 22, 11:39 PM MDT | Special Weather Statement | UNR | Fall River | 36 min |
| Jul 22, 11:49 PM MDT | Special Weather Statement | UNR | Butte | 56 min |
| Jul 23, 3:31 AM MDT | Special Weather Statement | UNR | Ziebach | 44 min |
| Jul 23, 4:03 AM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 29 min |
| Jul 23, 4:57 AM MDT | Red Flag Warning | UNR | 16 hr |
Nearby
Flash Flood Warnings in South Dakota, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.